MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV VALVE; 4041906132071

CHRISTOPH MIETHKE GMBH & CO KG PROGAV VALVE; 4041906132071
Model Number FV401T
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 12/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual inspection: during the investigation, no significant deformations or damage of the valve were determined.Permeability test: a permeability test has shown that the valve is permeable.Computer controlled test: to examine the opening pressure of the valve, it is measured with a computer-controlled miethke testing device that simulates the flow of the cerebrospinal fluid.The valve is tested in a horizontal position.The results show that the progav does not operate within the accepted tolerance in the horizontal position.An accelerated outflow could be determined.Adjustment test: the progav was tested and is not adjustable.Braking force and brake function test: the brake functionality test has shown that the brake function operates as expected; however, the breaking force cannot be measured due to the non-adjustability of the valve.Internal inspection: after dismantling of the valve, deposits were found inside.Results: based on our investigation results, we can determine an accelerated outflow and a non-adjustability at the valve.The visible deposits in the valve have led to the functional impairment.Deposits caused by substances naturally present in the patient's body, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of organic material can affect the integrity of the valve.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a progav (#fv410t) was implanted during a procedure performed on (b)(6)2021.According to the complainant, the valve had adjustment difficulties.The patient underwent a revision procedure on (b)(6)2024.The complained product was sent to the manufacturer for investigation.No patient complications were reported as a result of the revision procedure.

Brand Name
PROGAV VALVE
Common Device Name
4041906132071
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key21137098
Report Number3004721439-2024-00421
Device Sequence Number7582917
Product Code JXG
UDI-Device Identifier04041906132071
UDI-Public4041906132071
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2024
Device Model NumberFV401T
Device Catalogue NumberFV401T
Device Lot Number20040516
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2024
Initial Report FDA Received Date01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 YR
Patient SexMale
Patient Weight15 KG